Tecfidera side effect: hair loss?

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Tecfidera side effect: hair loss?

Postby rancholulu » Tue Aug 19, 2014 9:21 am

I have been experiencing a major increase in the amount of hair that I naturally lose from washing hair/brushing hair. It started a few weeks ago but seems to be gradually getting worse. My thyroid levels are good and haven't had any crazy changes...so I'm assuming this is a side effect of Tecfidera. I haven't seen a lot of other people experiencing the same thing on this particular medication though. Luckily I had really thick hair to begin with, but it's thinning out...yikes!
rancholulu
Getting to Know You...
 
Posts: 11
Joined: Fri May 23, 2014 10:33 am

Advertisement

Re: Tecfidera side effect: hair loss?

Postby rancholulu » Tue Aug 19, 2014 4:26 pm

Just to update, I emailed my MS Specialist and he said "It should not be from the Tecfidera." So I guess you're off the hook for now, little Teccy!!! I was told to see my internist.
rancholulu
Getting to Know You...
 
Posts: 11
Joined: Fri May 23, 2014 10:33 am

Re: Tecfidera side effect: hair loss?

Postby Anonymoose » Tue Aug 19, 2014 6:24 pm

Hi ranch,

A while back ladymac posted she had become severely anemic on tecfidera. That could cause hair loss. You might want to have iron and ferritin levels tested.

Hth!
Anonymoose
Family Elder
 
Posts: 1135
Joined: Tue Oct 09, 2012 7:33 am

Re: Tecfidera side effect: hair loss?

Postby rancholulu » Thu Aug 21, 2014 1:39 pm

Thanks so much, Anonymoose...I just made an appointment with my primary physician...hopefully we'll figure it out next week. I will keep the forum informed! :)
rancholulu
Getting to Know You...
 
Posts: 11
Joined: Fri May 23, 2014 10:33 am

Re: Tecfidera side effect: hair loss?

Postby rancholulu » Wed Sep 03, 2014 1:22 pm

Just to update- my primary physician said my blood test came back indicating my testosterone level is on the high side of normal for a female, so he's prescribing something to lower that level a bit. Hopefully that will correct my hair loss issue. My thyroid was "perfect" he said, and B12 and D were good too.
rancholulu
Getting to Know You...
 
Posts: 11
Joined: Fri May 23, 2014 10:33 am

Re: Tecfidera side effect: hair loss?

Postby eccarlson » Wed Apr 01, 2015 1:03 pm

It's VERY important that anyone seeing "hair loss" (or any side effect) from taking TECFIDERA, report this not only to their physician but most especially important, TO THE DRUG COMPANY so that it gets "official reported" as a side effect...otherwise, if it doesn't get reported, it won't be known/listed as a potential side effect (for future users).

I have lost about half my hair since going on Tecfidera. I went to my primary physician with a full reporting of my diet/lifestyle and family genetic hair history and had blood work done to rule other things out - ALL the blood work was normal and there is nothing to explain the hair loss - the only change in my life is the Tecfidera. So I not only called my physician but I called the drug company and reported it. They claimed, "No one has reported this." To which I replied, "There are people blogging about it...I cannot say if they are indeed reporting it but they ARE talking about it so then you have me, ONE person, reporting it."

I urge you to consider calling the drug company and reporting your experience - this will help ALL current and future use of Tecfidera.

TECFIDERA PATIENT SERVICES: 1-800-456-2255
eccarlson
Newbie
 
Posts: 1
Joined: Wed Apr 01, 2015 12:58 pm


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service


cron